Alert archive / Illinois / River Flood Warnings in 2025
River Flood Warning 66, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 27, 2025, 2:27 PM CDT for Clinton County, Illinois. It took effect at Jul 27, 2025, 7:00 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2025, 2:27 PM CDT (19:27 UTC)
- In effect from
- Jul 27, 2025, 7:00 PM CDT
- Expired
- Jul 28, 2025, 9:21 PM CDT
- In force
- 26 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clinton County, IL
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Carlyle (KCAI2).
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05593000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
294
WGUS43 KLSX 271927
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
227 PM CDT Sun Jul 27 2025
...The National Weather Service in St Louis has issued a Flood
Warning for the following rivers in Illinois...
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC027-290730-
/O.NEW.KLSX.FL.W.0066.250728T0000Z-250802T1800Z/
/KCAI2.1.ER.250728T0000Z.250728T0000Z.250801T1200Z.NO/
227 PM CDT Sun Jul 27 2025
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...From this evening to Saturday afternoon.
* IMPACTS...At 16.5 feet, Near this height, downstream agricultural
fields begin flooding.
* ADDITIONAL DETAILS...
- At 2:00 PM CDT Sunday the stage was 16.5 feet.
- Forecast...The river is expected to rise to a crest of 16.5
feet this evening. It will then fall below flood stage Friday
morning.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Mon Tue Wed Thu Fri
Kaskaskia River
Carlyle 16.5 16.5 16.5 16.5 16.5 16.5 16.5
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
Fuchs3 follow-up statements
536
WGUS83 KLSX 280208
FLSLSX
Flood Statement
National Weather Service St Louis MO
908 PM CDT Sun Jul 27 2025
...The Flood Warning continues for the following rivers in
Illinois...
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC027-291415-
/O.CON.KLSX.FL.W.0066.000000T0000Z-250802T1800Z/
/KCAI2.1.ER.250728T0600Z.250728T0600Z.250801T1200Z.NO/
908 PM CDT Sun Jul 27 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...Until Saturday afternoon.
* IMPACTS...At 16.5 feet, Near this height, downstream agricultural
fields begin flooding.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Sunday the stage was 16.4 feet.
- Forecast...The river is expected to rise to a crest of 16.5
feet just after midnight tonight. It will then fall below
flood stage Friday morning.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Kaskaskia River
Carlyle 16.5 16.4 16.5 16.5 16.5 16.5 15.4
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
Walsh734
WGUS83 KLSX 281633
FLSLSX
Flood Statement
National Weather Service St Louis MO
1133 AM CDT Mon Jul 28 2025
...The Flood Warning is extended for the following rivers in
Illinois...
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
ILC027-300445-
/O.EXT.KLSX.FL.W.0066.000000T0000Z-000000T0000Z/
/KCAI2.1.ER.250728T1800Z.250728T1800Z.000000T0000Z.NO/
1133 AM CDT Mon Jul 28 2025
...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Kaskaskia River at Carlyle.
* WHEN...Until further notice.
* IMPACTS...At 16.5 feet, Near this height, downstream agricultural
fields begin flooding.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Monday the stage was 16.5 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon and continue rising to 16.5 feet this
afternoon. Additional rises are possible thereafter.
- Flood stage is 16.5 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Kaskaskia River
Carlyle 16.5 16.5 16.5 16.5 16.5 16.5 16.5
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
Fuchs893
WGUS83 KLSX 290221
FLSLSX
Flood Statement
National Weather Service St Louis MO
921 PM CDT Mon Jul 28 2025
...The Flood Warning is cancelled for the following rivers in
Illinois...
Kaskaskia River at Carlyle.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
ILC027-290330-
/O.CAN.KLSX.FL.W.0066.000000T0000Z-250729T0221Z/
/KCAI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CDT Mon Jul 28 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Kaskaskia River at Carlyle.
* ADDITIONAL DETAILS...
- At 9:00 PM CDT Monday the stage was 16.4 feet.
- Forecast...The river is expected to remain steady below flood
stage at 16.4 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Wed Thu Fri Sat Sun
Kaskaskia River
Carlyle 16.5 16.4 16.4 16.4 16.4 16.4 16.4
&&
LAT...LON 3862 8936 3861 8933 3851 8937 3849 8942
3854 8942
$$
ElmoreWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 27, 12:25 PM CDT, 2 hours 2 minutes earlier. Its key messages:
- Dangerous heat expands areawide today, intensifying Monday and Tuesday. The worst impacts will be felt in the greater St. Louis metropolitan area where urban heat island influence is strongest.
- Thunderstorm chances (20-50%) migrate along and south of I-70 today, but with weaker forcing and shear there is very little concern for severe weather or flash flooding.
- The heat breaks for those north of I-70 on Wednesday, with relief felt areawide by Thursday.
Area forecast discussion, Jul 27, 12:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1225 PM CDT Sun Jul 27 2025
.KEY MESSAGES...
- Dangerous heat expands areawide today, intensifying Monday and
Tuesday. The worst impacts will be felt in the greater St. Louis
metropolitan area where urban heat island influence is
strongest.
- Thunderstorm chances (20-50%) migrate along and south of I-70
today, but with weaker forcing and shear there is very little
concern for severe weather or flash flooding.
- The heat breaks for those north of I-70 on Wednesday, with
relief felt areawide by Thursday.
&&
.SHORT TERM...THROUGH MONDAY/...
Issued at 547 AM CDT Sun Jul 27 2025
(Through Late Monday Afternoon)
Issued at 214 AM CDT Sun Jul 27 2025
Subtle mid-level ascent coincident with low-level frontogenesis and
a weak but sufficient low-level jet are stimulating training
thunderstorms across parts of east-central Missouri and west-central
Illinois. As much as 6.00 inches of rain is estimated to have fallen
across parts of Lincoln County, MO where efficient thunderstorms
trained for several hours and resulted in considerable flash
flooding. These thunderstorms are becoming somewhat outflow dominant
and are weakening. This weakening trend will continue as the low-
level jet continues to wane after sunrise. While I don't expect a
clean break between thunderstorm chances this morning and this
afternoon, the lack of stronger shear and forcing that will be in
place today according to nearly all available guidance will result
in more scattered coverage of the diurnally-driven thunderstorms.
The best chances look to be along the remnant outflow from ongoing
convection, mainly along and around the I-44 corridor during the
afternoon. With precipitable water values still quite high, even for
late July, any convection will threaten heavy rain and localized
flooding. Because there isn't a really tangible focus for these
storms in the afternoon, any flash flooding will be fairly isolated
in nature. Outside of these thunderstorms, heat index values will
climb into the triple digits areawide, and be highest in the St.
Louis metro area. Rain chances abate after sunset with the upper-
level ridge building quickly overnight. As a result, Monday will be
notably hotter with similar humidity values to today. Dangerous heat
index values will exist areawide, with particular focus again on the
urbanized areas. Parts of far southeast Missouri and southwest
Illinois will see a fairly low (15%) chance for thunderstorms in the
afternoon, but with the very warm air aloft from the ridge in place,
I doubt we will see much convective initiation.
MRB
&&
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY/...
Issued at 547 AM CDT Sun Jul 27 2025
(Monday Night through Saturday)
Issued at 214 AM CDT Sun Jul 27 2025
Tuesday looks fairly similar from a heat perspective, with virtually
no rain chances as the upper-level ridge is squarely overhead.
Meanwhile, a longwave trough will amplify over eastern Canada and
push a front south into the Mid-Mississippi Valley. The ridge
will begin to collapse like a house of cards from north to south
on Wednesday, aided by several shortwave impulses amidst the
periphery of the longerwave feature. Showers and thunderstorms are
likely (60- 70%) on Wednesday in the vicinity of the front, and
amidst the favorable antecedent thermodynamic environment for
heavy rain, I can't rule out a localized flood threat on
Wednesday. There will likely be a stark temperature gradient from
south to north, with cooler air further north and warm/humid
conditions lingering in the south. Depending on how things unfold,
we may need to extend the heat headlines in parts of the area on
Wednesday.
The front advances south, aided partly by synoptic forcing and
partly by convection, clearing the region and finally ending this
oppressive stretch of hot and humid weather. Lower (20-40%) rain
chances linger in parts of the area through the weekend with some
potential for the front to waver back north a bit. That said,
confidence remains high that we will enjoy a few days of below-
normal temperatures before a gradual warmup next week.
MRB
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1220 PM CDT Sun Jul 27 2025
Scattered showers and thunderstorms are expected to redevelop over
the next few hours, mainly across east central and southeast
Missouri as well as southwest Illinois. Maintained PROB30s in the
metro St. Louis terminals for mid/late afternoon. Further north
and west, probabilities were too low and dry conditions are
expected. If a thunderstorm directly impacts a terminal, brief
reductions in visibility in heavier downpours would be the main
concern. Dry weather is favored areawide overnight tonight through
Monday along with light winds. Fog is another potential aviation
concern. If the sky is clear for a long duration of time, fog may
develop especially in river valleys. I was not confident enough in
this scenario to add any fog to the terminals, but the usual
suspects (KSUS, KJEF, KCPS) would be the points of concern for fog
development overnight tonight into early Monday morning.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Tuesday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-
Lincoln MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
Warren MO-Washington MO.
Extreme Heat Warning until 7 PM CDT Tuesday for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
Heat Advisory until 7 PM CDT Tuesday for Knox MO-Lewis MO-Marion
MO-Shelby MO.
IL...Heat Advisory until 7 PM CDT Tuesday for Calhoun IL-Fayette IL-
Greene IL-Jersey IL-Macoupin IL-Montgomery IL-Pike IL.
Extreme Heat Warning until 7 PM CDT Tuesday for Bond IL-Clinton
IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair
IL-Washington IL.
Heat Advisory until 7 PM CDT Tuesday for Adams IL-Brown IL.
&&
WFO LSXHazardous weather outlook, Jul 27, 2:17 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 217 AM CDT Sun Jul 27 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-280730- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 217 AM CDT Sun Jul 27 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Dangerous heat will continue today. Mainly scattered thunderstorms are forecast through tonight. Locally heavy rainfall is possible along with some gusty winds in the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Dangerous heat will continue over much of the area through at least Tuesday. There is a chance of thunderstorms Sunday and again Wednesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MRB
In the hours before
Local storm report, Jul 27, 9:20 AM CDT, 5 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
920 AM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM Rain Pacific 38.48N 90.75W
07/27/2025 M3.50 Inch Franklin MO Emergency Mngr
Rain has stopped.
&&
JPGLocal storm report, Jul 27, 9:22 AM CDT, 5 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
922 AM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Rain 6 ENE Granville 39.58N 91.99W
07/27/2025 M2.95 Inch Monroe MO Mesonet
Mesonet station PCZM7 5.8 E Granville.
0905 AM Rain 2 W Alton 38.90N 90.19W
07/27/2025 M2.92 Inch Madison IL Mesonet
Mesonet station AT669 Alton.
0815 AM Rain Pacific 38.48N 90.76W
07/27/2025 M2.31 Inch Franklin MO Mesonet
Mesonet station FW0130 Pacific.
0900 AM Rain 3 S Santa Fe 39.33N 91.83W
07/27/2025 M2.29 Inch Audrain MO Mesonet
Mesonet station SFZM7 2.8 S Santa Fe.
&&Local storm report, Jul 27, 9:32 AM CDT, 4 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
932 AM CDT Sun Jul 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flash Flood Hamburg 39.23N 90.71W
07/27/2025 Calhoun IL Law Enforcement
Calhoun County Sheriff reported at least 5
trees across roads around Hamburg. The
closed roads included Route 100, Michael
Hamburg Rd, Treshman Hollow Rd, Irish Hollow
Rd, Gresham Hollow Rd, East Panther Ck Rd,
and Indian Ck Hallow Rd. Several of these
roads are still closed due to pavement or
culverts being washed out. Time is when the
first report of tree down arrived at the SO.
&&
MCFThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:04 PM CDT | River Flood Warning | LSX | Pike | 12 days |
| Jul 26, 10:04 PM CDT | River Flood Warning | LSX | Calhoun | 12 days |
| Jul 26, 10:56 PM CDT | Areal Flood Advisory | LSX | Calhoun | 22 min |
| Jul 26, 11:18 PM CDT | Flash Flood Warning | LSX | Calhoun | 7 hr |
| Jul 26, 11:52 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Jersey, Macoupin | 7 hr |
| Jul 27, 5:58 AM CDT | Areal Flood Warning | LSX | Calhoun | 7 hr |
| Jul 27, 6:33 AM CDT | Areal Flood Warning | LSX | Calhoun, Greene, Jersey | 117 min |
| Jul 27, 11:11 AM CDT | River Flood Warning | LSX | Pike | 52 hr |
| Jul 27, 11:11 AM CDT | River Flood Warning | LSX | Calhoun | 71 hr |
| Jul 27, 11:11 AM CDT | River Flood Warning | LSX | Pike | 38 hr |
Nearby
River Flood Warnings in Illinois, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.